Fell asleep standing up ; (

healthythyroid_nodule32568691_s_0

I woke up and realized I was standing and I started to freak out.

This was quite disconcerting because the last time this happened it meant something serious.

I had my thyroid removed in 2014 because it had two nodules growing in it, similar to the graphic above but with one on the right and one on the left. They were in effect crushing my windpipe and causing difficulty with breathing.

I did not realize how it was impacting my breathing until the thyroid was removed.

Anyway, after I had it removed I had to replace the hormone secreted by the thyroid with synthetic hormone. I have to do this everyday for the rest of my life.

Initially it took a while to figure out the right amount for my system.  Too much leads to hyperthyroidism and too little leads to hypothyroidism;both of which can be dangerous.

So back to that first time. I was exhausted,  dragging through the day and no matter how much I slept I was still tried. I was having difficulty focusing on things and remembering things. I stood by a door and leaned on the wall and the next thing I remember I was waking up. I had my thyroxine levels tested and found that the dosage of replacement hormone was too low for me. I was dangerously bordering on hypothyroidism.

So today, when I woke up from sleeping I was at first confused and then immediately scared. My thought was “oh Lord! not this now too”………..”am I not dealing with enough crap right now!”

Reality is, when I am down……..I have no tolerance to people or situations that increase my stress levels. Thyroid troubles have the potential to do just that. Just when I thought I had at least one issue under control………..here we go again.

Anyway, today I decided to engage in some self talk. “Lyn look at this rationally, you have been in loads of pain the last few days and heavily medicated, your body is tired that’s all it is. Right now you should be resting and you are not………that’s all”

The thing is though at this stage its difficult to distinguish because the symptoms are similar. I have brain fog, difficulty remembering and concentrating, extreme fatigue and I feel like I am dragging through the day. I have no energy……….it takes loads of effort and then some to move. This happens when the thyroid hormones are wacky and it also happens after I’ve been in pain for a while and medicated.

So what can I do?????????????? The best thing I guess would be to wait until I get over this pain hurdle and see if I still feel as I do now. If that is the case then I will need to have the levels checked.

Until then I can only continue to take the present dosage of thyroxine and pray its ok. Lord knows it has to be ok.

I am strong………….but I do break.

Advertisements

Author: mypcslife

I am a Psychologist by profession, wife and mother. Living in the Caribbean island of Barbados.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s